Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 176, NWS Bismarck, ND

August 24, 20124 counties in North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Aug 24, 2012, 5:15 PM CDT for 4 counties in North Dakota. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 24, 2012, 5:15 PM CDT (22:15 UTC)
Expired
Aug 24, 2012, 6:15 PM CDT
In force
60 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties McLean County, ND, Mercer County, ND, Oliver County, ND, Ward County, ND

What was reported inside it

TimeReportWhereRemark
Aug 24, 5:34 PM CDTHAIL 15 S Riverdale, NDHAIL LASTED 8 MINUTES. ALSO STRONG WINDS AND HEAVY RAIN.
Aug 24, 5:53 PM CDTHAIL 1.25Coleharbor, NDREPORT RELAYED BY MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 10.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2012-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2012-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-691 J/kg
Mixed-layer LCL
2169 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

070 
WUUS53 KBIS 242215
SVRBIS
NDC055-057-065-101-242315-
/O.NEW.KBIS.SV.W.0176.120824T2215Z-120824T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
515 PM CDT FRI AUG 24 2012

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA
  EASTERN MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA
  NORTHEASTERN MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA
  NORTH CENTRAL OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA

* UNTIL 615 PM CDT/515 PM MDT/

* AT 411 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER     
  SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE LOCATED NEAR HAZEN ACROSS LAKE SAKAKAWEA TO GARRISON AND 
NORTHWARD...OR 53 MILES NORTHWEST OF BISMARCK...AND MOVING NORTHEAST 
AT  35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BEULAH BAY RECREATION AREA...STANTON...HAZEN BAY RECREATION AREA...
  PICK CITY...LAKE SAKAKAWEA STATE PARK...EMMET...RIVERDALE...
  FALKIRK...FORT STEVENSON STATE PARK...UNDERWOOD...COLEHARBOR...
  GARRISON...DOUGLAS...TURTLE LAKE...MAX...BENEDICT AND STRAWBERRY
  LAKE.

THIS WARNING REPLACES THE EARLIER WARNING FOR MERCER AND OLIVER 
COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.

IF ON OR NEAR A LAKE OR RIVER...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. IN ADDITION...THUNDERSTORMS CAN PRODUCE
LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK
AND SEEK SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A
THUNDERSTORM.

&&

LAT...LON 4768 10058 4767 10059 4767 10067 4762 10067
      4716 10138 4737 10184 4804 10151
TIME...MOT...LOC 2213Z 219DEG 29KT 4736 10158
WIND...HAIL 60MPH 1.00IN

$$

KINNEY
2 follow-up statements
376 
WWUS53 KBIS 242242
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
542 PM CDT FRI AUG 24 2012

NDC065-242250-
/O.CAN.KBIS.SV.W.0176.000000T0000Z-120824T2315Z/
OLIVER ND-
542 PM CDT FRI AUG 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OLIVER COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4768 10058 4767 10059 4767 10067 4762 10067
      4727 10123 4748 10161 4801 10143
TIME...MOT...LOC 2240Z 229DEG 26KT 4749 10135

$$

NDC055-057-101-242315-
/O.CON.KBIS.SV.W.0176.000000T0000Z-120824T2315Z/
MCLEAN ND-MERCER ND-WARD ND-
542 PM CDT FRI AUG 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WARD...NORTHEASTERN MERCER AND EASTERN MCLEAN COUNTIES UNTIL 615 PM
CDT/515 PM MDT/...

AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
RIVERDALE...OR 52 MILES SOUTH OF MINOT...MOVING NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  COLEHARBOR AROUND 555 PM CDT.
THIS STORM WAS CROSSING LAKE SAKAKAWEA AND WILL MOVE ACROSS HIGHWAY 
83 NEAR AND NORTH OF COLE HARBOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

IF ON OR NEAR A LAKE OR RIVER...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. IN ADDITION...THUNDERSTORMS CAN PRODUCE
LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK
AND SEEK SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A
THUNDERSTORM.

&&

LAT...LON 4768 10058 4767 10059 4767 10067 4762 10067
      4727 10123 4748 10161 4801 10143
TIME...MOT...LOC 2240Z 229DEG 26KT 4749 10135
WIND...HAIL 60MPH 1.00IN

$$

VINING
003 
WWUS53 KBIS 242316
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
616 PM CDT FRI AUG 24 2012

NDC055-057-101-242326-
/O.EXP.KBIS.SV.W.0176.000000T0000Z-120824T2315Z/
MCLEAN ND-MERCER ND-WARD ND-
616 PM CDT FRI AUG 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARD...
NORTHEASTERN MERCER AND EASTERN MCLEAN COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED.  HOWEVER 
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
THE STORM WAS NORTH OF UNDERWOOD AND MOVING NORTHEAST.

LAT...LON 4768 10058 4767 10059 4767 10067 4762 10067
      4727 10123 4748 10161 4801 10143
TIME...MOT...LOC 2242Z 229DEG 26KT 4750 10133

$$

VINING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 4:19 PM CDT, 56 minutes earlier.

Area forecast discussion, Aug 24, 4:19 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
419 PM CDT FRI AUG 24 2012

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...
THE MAIN FORECAST ISSUES ARE SEVERE WEATHER POTENTIAL THROUGH THIS
EVENING AND FIRE WEATHER CONCERNS. EXPECTING SOME POTENTIAL FOR
SEVERE STORM INITIATION THROUGH THE LATER AFTERNOON AND EVENING
HOURS...DESPITE RATHER LIMITED INSTABILITY. SEE LATEST SWOMCD FOR
ADDITIONAL DETAILS. THINKING MOST FAVORABLE AREAS WILL BE ALONG
AND EAST OF HIGHWAY 83.

HAVE OPTED TO CONTINUE RED FLAG WARNING FOR ALL OF THE WESTERN
THROUGH SOUTH CENTRAL COUNTIES THROUGH MID EVENING. AFTERNOON RH
IS NOT AS LOW AS PREVIOUSLY EXPECTED ACROSS THE NORTHWEST COUNTIES
LATE THIS AFTERNOON...BUT DID NOT FEEL COMFORTABLE DROPPING THE
WARNING WITH THE IMPENDING GUSTY WEST WINDS. WILDFIRES CONTINUE
IN ROUGH TERRAIN ACROSS PORTIONS OF SLOPE COUNTY...AND A FIRE IS
ALSO EVIDENT ON SATELLITE IMAGERY IN FAR SOUTHERN SIOUX COUNTY.
LOOKING AHEAD TO SATURDAY...STILL GETTING VERY HIGH FIRE DANGER
INDEX VALUES ACROSS MUCH OF THE FORECAST AREA...IN PARTICULAR
NORTHWEST COUNTIES. AFTERNOON TEMPERATURES WILL BE COOLER...BUT
THE WEST WIND WILL BE RATHER STRONG. NOT ENOUGH CONFIDENCE AT THIS
TIME TO UPGRADE FIRE WEATHER WATCH TO A RED FLAG WARNING...AND WILL
LET LATER SHIFTS RE-EVALUATE. DRY AND COOLER CONDITIONS WILL
CONTINUE SATURDAY NIGHT.

.LONG TERM...SUNDAY THROUGH FRIDAY...

THE MODELS BUILD AN UPPER LEVEL RIDGE OVER THE ROCKIES SUNDAY AND IT
APPROACHES THE WESTERN PLAINS/DAKOTAS EARLY NEXT WEEK. THERE IS A
HINT OF A BREAKDOWN IN THE RIDGE BY LATE NEXT WEEK...BUT THE MODELS
DIVERGE IN THEIR SOLUTIONS AND CONFIDENCE LOW ON THE TIMING AND
DEVELOPMENT OF THE SHORTWAVE MOVING THROUGH THE WESTERLIES. THUS
HAVE KEPT THE FORECAST MAINLY DRY WITH ONLY A FEW PERIODS OF SLIGHT
CHANCE MENTIONS.

A GRADUAL WARMUP SUNDAY (HIGHS IN THE 80S) THROUGH TUESDAY (HIGHS 85
TO 95)...THEN MODERATING TEMPERATURES THROUGH THE END OF THE WEEK.

&&

.AVIATION...
SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS EXTENDED FROM NEAR
KISN TO KMOT TO NEAR KJMS. SURFACE LOW PRESSURE WAS OVER THE FAR
WESTERN BORDER OF ND AND SD WITH A TROUGH EXTENDING FROM THE LOW TO
NEAR KHEI TO NEAR KDIK TO EAST OF KISN. MEANWHILE A COLD FRONT
EXTENDED NORTHWARD ALONG THE ND/MT BORDER AND INTO ANOTHER LOW IN
CENTRAL SASKATCHEWAN. THE SLOW-MOVING COLD FRONT WILL MOVE EAST FROM
WESTERN NORTH DAKOTA TO THE JAMES RIVER VALLEY TONIGHT. SHOWERS AND
SCATTERED THUNDERSTORMS WILL FORM ALONG AND EAST OF THE TROUGH AND
IN THE VICINITY OF THE FRONT THIS AFTERNOON AND TONIGHT. GUSTY SOUTH
WINDS AHEAD OF THE TROUGH AND GUSTY WEST WINDS EXPECTED THIS EVENING
AT KISN/KDIK TO SPREAD EAST AS THE COLD FRONT MOVES EAST ACROSS THE
STATE. VFR AT ALL TAF SITES THROUGH THE TAF PERIOD...WITH VCTS AT
KBIS/KMOT THROUGH 02Z...AND AT KJMS MAINLY AFTER 22Z THROUGH 06Z.
SHOULD THE FRONT/TROUGH MOVE SLOWER...MAY NEED TO KEEP VCTS GOING
FOR KBIS/KMOT/KJMS LONGER...CONFIDENCE LOW IN SPEED OF TROUGH/FRONT.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR NDZ001>003-009>011-017>021-031>034-040>045.

RED FLAG WARNING UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR
NDZ001-009-017-018-031>033-040>045.

&&

SHORT TERM...RK
LONG TERM/AVIATION...JV
Hazardous weather outlook, Aug 24, 1:04 PM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
104 PM CDT FRI AUG 24 2012

NDZ001-009-017-018-031>033-040>045-251815-
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
104 PM CDT FRI AUG 24 2012 /1204 PM MDT FRI AUG 24 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FOR WESTERN INTO SOUTH CENTRAL NORTH
DAKOTA THIS AFTERNOON AND EVENING. STRONG WINDS...LOW RELATIVE
HUMIDITY AND DRY FUELS WILL CREATE VERY HIGH FIRE DANGER.

SCATTERED THUNDERSTORMS ARE FORECAST ACROSS WESTERN NORTH DAKOTA
THIS AFTERNOON AND TONIGHT. THE THREAT FOR SEVERE WEATHER IS LOW
ACROSS THE WEST...BUT SEVERE STORMS WILL BE POSSIBLE SOUTH CENTRAL
DURING THE LATE AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FIRE WEATHER WATCH IS IN EFFECT FOR FAR WESTERN NORTH DAKOTA
SATURDAY AFTERNOON AND EVENING.

THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY. THEY ARE NOT
EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTH CENTRAL NORTH DAKOTA
LATE THIS AFTERNOON AND EVENING.

NDZ002-003-010-011-019>021-034-251815-
BURKE-RENVILLE-MOUNTRAIL-WARD-MERCER-OLIVER-MCLEAN-MORTON-
104 PM CDT FRI AUG 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA AND SOUTH CENTRAL NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. SOME
STORMS IN CENTRAL AND EASTERN NORTH DAKOTA MAY BE SEVERE WITH
LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. THE BEST CHANCE
FOR SEVERE WEATHER WILL BE IN THE LATE AFTERNOON AND EARLY
EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY. THEY ARE NOT
EXPECTED TO BE SEVERE.

A FIRE WEATHER WATCH IS IN EFFECT FOR SATURDAY...GENERALLY ALONG
AND WEST OF HIGHWAY 83. STRONG WINDS...LOW RELATIVE HUMIDITY AND
DRY FUELS MAY CREATE VERY HIGH FIRE DANGER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

NDZ004-005-012-013-022-023-025-035>037-046>048-050-051-251815-
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-BURLEIGH-
KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
104 PM CDT FRI AUG 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. SOME
STORMS IN CENTRAL AND EASTERN NORTH DAKOTA MAY BE SEVERE WITH
LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. THE BEST CHANCE
FOR SEVERE WEATHER WILL BE IN THE LATE AFTERNOON AND EARLY
EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY. THEY ARE NOT
EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

RK

In the hours before

Special weather statement, Aug 24, 4:57 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
457 PM CDT FRI AUG 24 2012

NDZ011-012-019-021-022-242300-
MCHENRY-MCLEAN-MERCER-SHERIDAN-WARD-
457 PM CDT FRI AUG 24 2012

...SPECIAL WEATHER STATEMENT...

AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHEASTERN MERCER COUNTY...MOVING
NORTHEAST AT 45 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  FORT STEVENSON STATE PARK...                FALKIRK...
  UNDERWOOD...          GARRISON...           COLEHARBOR...
  TURTLE LAKE...        MAX...                BENEDICT...
  STRAWBERRY LAKE...    RUSO...               LOGAN...
  SAWYER...             BUTTE...              VOLTAIRE...
  VELVA...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

KINNEY

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 4:33 PM CDTSevere Thunderstorm WarningBISMercer, Oliver42 min
Aug 24, 5:50 PM CDTSevere Thunderstorm WarningBISBurleigh, McLean, Oliver, Sheridan55 min
Aug 24, 6:04 PM CDTSevere Thunderstorm WarningBISBottineau, McHenry, Renville, Ward56 min
Aug 24, 6:10 PM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Morton49 min
Aug 24, 6:30 PM CDTSevere Thunderstorm WarningBISBurleigh, Kidder, Sheridan45 min
Aug 24, 6:43 PM CDTSevere Thunderstorm WarningBISMcHenry, McLean, Sheridan, Wells48 min
Aug 24, 6:56 PM CDTSevere Thunderstorm WarningBISBottineau, McHenry49 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.